Oregon, 2007Heavy Snow in Oregon, December 7, 2007
December 7, 2007 · NWS BOI · 1 event in 1 county or zone
A winter storm moving through the Great Basin provided for upslope conditions across parts of Southern Idaho and Southeast Oregon. Six to twelve inches of snow fell in Baker County, Oregon in the early morning hours of December 7th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm moving through the Great Basin provided for upslope conditions across parts of Southern Idaho and Southeast Oregon. Six to twelve inches of snow fell in Baker County, Oregon in the early morning hours of December 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 6, 8:17 PM MST, 5 hours 43 minutes earlier.
Area forecast discussion, Dec 6, 8:17 PM MST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
817 PM MST THU DEC 6 2007
.DISCUSSION...AT 02Z THE MAIN PACIFIC LOW WAS ENTERING CALIF 40N
HEADED ESEWD TOWARD SOUTHERN NV. A SECONDARY LOW NEAR PDX WAS
FILLING AS IT MOVED SLOWLY EAST ACROSS NRN OREGON. THE TWO LOWS
HAD BEEN CONNECTED BY ENHANCED CLOUDS AND STEADY LIGHT PCPN BUT
SINCE 22Z CLOUD TOPS HAVE WARMED AND PCPN HAS DECREASED AS THE
LOWS CONTINUE TO SEPARATE. THE NORTHERN LOW WILL CONTINUE LIGHT
RAIN AND SNOW IN NRN ZONES OVERNIGHT WHILE THE SOUTHERN LOW
MAINTAINS HEAVIER PCPN...MAINLY SNOW...NEAR THE NEVADA BORDER
ALL NIGHT INTO FRIDAY MORNING. ON FRIDAY THE NEVADA LOW WILL
FILL AS IT TURNS NEWD TOWARD SERN IDAHO WHILE THE WEAK NERN OREGON
LOW GETS REINFORCED FROM THE NORTH FROM A SHORT WAVE TROUGH WHICH
COULD BE SEEN IN NRN BC AT 02Z. THE MERGER WILL FORM A NEW MAIN
LOW IN OREGON AND PROLONG SNOW SHOWERS IN OUR WRN ZONES. THE NEW
LOW WILL HEAD DUE SOUTH ALONG 120W FRIDAY NIGHT FOLLOWED BY COLDER
AIR FROM THE NORTH WHICH WILL TURN ANY REMAINING PCPN TO ALL SNOW.
THE SNOW WILL FINALLY END MIDDAY SATURDAY ALONG NEVADA BORDER.
WE WILL THEREFORE KEEP SNOW ADVISORY GOING IN OUR SRN ZONES AS
LISTED BELOW. LIGHTER RAIN AND SNOW SHOWERS IN NORTHERN ZONES
WILL BECOME ALL SNOW SHOWERS LATE FRIDAY/FRIDAY EVENING. CURRENT
FORECAST REMAINS GOOD...NO UPDATES.
&&
.AVIATION...CEILINGS WILL LOWER IN ADVANCE OF A PACIFIC STORM SYSTEM.
RAIN SHOWERS IN THE SNAKE RIVER PLAIN WITH SNOW SHOWERS ELSEWHERE.
BULK OF PRECIPITATION...MAINLY SNOW...WILL BE SOUTH OF THE SNAKE
RIVER PLAIN AND IN SOUTHERN HARNEY AND MALHEUR COUNTIES IN OREGON.
WIDESPREAD MVFR AND LOCAL LIFR CONDITIONS IN RAIN AND SNOW.
MOUNTAIN OBSCURATION IN LOWER CEILINGS. LIGHT SURFACE WINDS
OVERNIGHT WILL BECOME NORTHERLY AND INCREASE ON FRIDAY. VARIABLE
WINDS ALOFT WILL BECOME NORTHERLY FRIDAY AND INCREASE.
&&
.PREV DISCUSSION...
SHORT TERM...DIFFICULT FORECAST TODAY WITH SEVERAL FEATURES OVER
THE EASTERN PACIFIC GATHERING AND STARTING TO CONSOLIDATE. MODELS
MAY NOT INITIALIZE WELL IN THIS CHAOTIC PATTERN BUT HAVE DECIDED TO
TAKE THE SOUTHERN ZONE SNOW EVENT AND HENCE THE NAM SOLUTION FOR OUR
AREA. ALL MODELS HOWEVER HAVE BEEN TRENDING FARTHER NORTH WITH EACH
RUN AND NUMERICAL GUIDANCE POPS HAVE INCREASED ACCORDINGLY. THIS
APPEARS TO BE A PRETTY GOOD SNOW EVENT FOR OUR SOUTHERN
ZONES...ESPECIALLY THE SOUTHERN MOUNTAINS. SOME AREAS MAY GET CLOSE
TO WARNING CRITERIA SNOW BEFORE ALL IS SAID AND DONE.
ALSO...EXPANDED THE SNOW ADVISORY WEST AND NORTH INTO MALHEUR AND
HARNEY COUNTIES IN OREGON WITH SNOW ALREADY FALLING IN THE BURNS
AREA AND THE STEENS LIKELY TO GET SIGNIFICANT SNOW FROM THIS SYSTEM.
VALLEY AREAS APPEAR TO BE TOO WARM FOR SNOW WITH SURFACE TEMPS
HOVERING IN THE MID 30S AND LACK OF COLD AIR UNTIL FRIDAY
NIGHT...BUT A MIXTURE OF RAIN AND SNOW IS LIKELY NEAR DAYBREAK WITH
LITTLE IF ANY ACCUMULATION. SYSTEM DEEPENS TO OUR SOUTH ON FRIDAY
PUSHING AN INVERTED TROF NORTHWARD WITH WRAP AROUND MOISTURE. THIS
IS A CHANGE FROM PREVIOUS RUNS IN HOLDING ONTO MORE MOISTURE FOR A
LONGER DURATION. FINALLY...MAJOR SYSTEM PULLS AWAY FRIDAY NIGHT BUT
LEAVES SOUTHERN TWIN FALLS COUNTY STILL PRONE TO ACCUMULATING SNOW
AS SYSTEM WINDS UP OVER UTAH. INCREASED WINDS AND COLD AIR BEGIN TO
INFILTRATE INTO THE AREA BEHIND LOW PRESSURE CENTER FRIDAY
NIGHT...THEN COLDER AND DRIER SATURDAY AS NORTHERLY FLOW DEVELOPS
OVER THE AREA WITH A NEW RIDGE BUILDING IN THE PACIFIC NORTHWEST.
TEMPS TO FALL ANOTHER 5 TO 10 DEGREES THIS PERIOD AS CHANGE OF AIR
MASS TAKES PLACE.
LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS IN FAIRLY GOOD
AGREEMENT BUT THEY DIFFER ON THE STRENGTH OF THE SYSTEMS. RIDGE
WILL CONTINUE TO BUILD OVER THE AREA SATURDAY NIGHT INTO SUNDAY FOR
A DRY COLD NORTHERLY FLOW. SOME DIFFERENCES BEGIN TO SHOW UP SUNDAY
NIGHT INTO MONDAY AS TO HOW TO HANDLE A SHORTWAVE DROPPING SOUTH OUT
OF CANADA. WITH LOW CONFIDENCE IN THE MODELS WILL GO WITH A MODEL
BLEND AND PUT LOW POPS IN THE FORECAST AND BEGIN TO SLOWLY INCREASE
TEMPERATURES. ON TUESDAY RIDGE WILL MOVE EASTWARD OVER THE FORECAST
AREA AND THEN BREAK DOWN ON WEDNESDAY WITH THE NEXT SHORTWAVE TO
MOVE THROUGH THE SYSTEM. STILL SOME UNCERTAINTY ON THE TIMING OF
THIS SHORTWAVE SO WILL TREND POPS TOWARD CLIMATOLOGY WITH THE
DEVELOPING WESTERLY FLOW AND WILL SLOWLY INCREASE TEMPERATURES FOR
WEDNESDAY AND THURSDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY FROM UNTIL 5 PM MST FRIDAY ZONES 15 29 30.
OR...SNOW ADVISORY FROM UNTIL 10 AM PST FRIDAY ZONES 61 63.
&&
WEATHER.GOV/BOISE
DISCUSSION...LC
AVIATION.....SL
PREV SHORT TERM...GS
PREV LONG TERM....JA/LH
Hazardous weather outlook, Dec 6, 4:50 PM MST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
450 PM MST THU DEC 6 2007
IDZ011>014-016-028-ORZ062-064-080000-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
BAKER COUNTY-LOWER TREASURE VALLEY OR-
450 PM MST THU DEC 6 2007 /350 PM PST THU DEC 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ015-029-030-080000-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
450 PM MST THU DEC 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.
.DAY ONE...TONIGHT
A SNOW ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR THE SOUTHERN
PART OF IDAHO INCLUDING THE OWYHEE MOUNTAINS, THE SOUTHWEST
HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE SNOW ADVISORY CONTINUES UNTIL 5 PM FRIDAY EVENING. TOTAL SNOW
ACCUMULATION OF 3 TO 6 INCHES IS POSSIBLE WITH HEAVIER AMOUNTS
POSSIBLE SOUTH OF TWIN FALLS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS THRUGH
STANDING OPERATING PORCEDURES.
ORZ061-063-080000-
HARNEY COUNTY-MALHEUR COUNTY-
450 PM MST THU DEC 6 2007 /350 PM PST THU DEC 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.
.DAY ONE...TONIGHT
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM THIS AFTERNOON UNTIL 11 AM MST
/10 AM PST/ FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE SNOW ADVISORY REMAINS IN EFFECT THROUGH THIS MORNING WITH TOTAL SNOW
ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCAL HIGHER AMOUNTS OF 6
INCHES OR MORE ON THE STEENS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS THRUGH
STANDING OPERATING PORCEDURES.
Heavy Snow, Baker
- When
- December 7, 2:00 AM MST to 12:00 PM MST
- Where
- Baker forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
The Baker County, Oregon Sheriff's office reported four inches of new snow from 2:00 AM to 6:30 AM and six inches total at noon. Many locations in the county received nine or more inches during the event and locally twelve inches as reported by a trained spotter near Sumpter.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 7, 20072 deaths · $415,000 · 20 events
- Heavy Snow and Heavy Rain in Arizona, December 7 to 11, 20071 death · 7 events
- Flash Flood in American Samoa, December 7 to 8, 2007$500,000 · 1 event
- Winter Weather in Ohio, December 7, 200727 events
- Winter Storm in Nebraska, December 7 to 8, 20076 events
- Wildfire in Texas, December 7, 2007$12,000 · 1 event
- Winter Storm and Winter Weather in Colorado, December 7 to 8, 20074 events
- Heavy Snow in South Dakota, December 7 to 8, 20074 events
- Winter Weather in Indiana, December 7, 20073 events
- Winter Weather in New Jersey, December 7, 20073 events
- Heavy Snow in Nevada, December 7 to 8, 20073 events
- Heavy Snow in Wyoming, December 7 to 8, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69235.